Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 2025, 6:18 PM EDT for Volusia County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 6:18 PM EDT (22:18 UTC)
- Expired
- Mar 31, 2025, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:22 PM EDT | HAIL 0.88 | 4 W Daytona Beach Intl, FL | Retired NWS employee reports nickel sized hail northwest of Daytona Beach. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
625
WUUS52 KMLB 312218
SVRMLB
FLC127-312245-
/O.NEW.KMLB.SV.W.0023.250331T2218Z-250331T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
618 PM EDT Mon Mar 31 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
North central Volusia County in east central Florida...
* Until 645 PM EDT.
* At 618 PM EDT, a severe thunderstorm was located near Daytona
Beach, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Daytona International Speedway, Ormond Beach Airport, Daytona Beach
Shores, Ormond-By-the-Sea, and South Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2935 8106 2917 8094 2914 8119 2920 8125
2927 8117 2927 8115 2928 8115
TIME...MOT...LOC 2218Z 237DEG 13KT 2921 8117
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper2 follow-up statements
721
WWUS52 KMLB 312232
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
632 PM EDT Mon Mar 31 2025
FLC127-312245-
/O.CON.KMLB.SV.W.0023.000000T0000Z-250331T2245Z/
Volusia FL-
632 PM EDT Mon Mar 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL VOLUSIA COUNTY...
At 632 PM EDT, a severe thunderstorm was located near Daytona Beach,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daytona International Speedway, Daytona Beach Shores, South Daytona,
Ormond Beach, and Daytona Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2917 8094 2914 8119 2919 8123 2932 8104
TIME...MOT...LOC 2232Z 237DEG 13KT 2924 8112
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper850 WWUS52 KMLB 312244 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 644 PM EDT Mon Mar 31 2025 FLC127-312254- /O.EXP.KMLB.SV.W.0023.000000T0000Z-250331T2245Z/ Volusia FL- 644 PM EDT Mon Mar 31 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VOLUSIA COUNTY WILL EXPIRE AT 645 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However heavy rain is still possible with this thunderstorm. LAT...LON 2917 8094 2914 8119 2919 8123 2932 8104 TIME...MOT...LOC 2244Z 237DEG 13KT 2926 8109 $$ Schaper
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:23 PM EDT, 3 hours 55 minutes earlier. Its key messages:
- Issued at 223 PM EDT Mon Mar 31 2025 -Showers and lightning storms late this afternoon and evening, mainly along and south of the I-4 corridor, with a sea breeze collision across the eastern peninsula. Some storms may be strong with the primary threat gusty winds, lightning strikes, small hail, and torrential downpours. -Warming trend through this week and into the weekend with peak heat indices reaching the lower 90s west of I-95. -Isolated showers and storms Tuesday before becoming dry once again mid week with no mentionable rain chances through the weekend.
Area forecast discussion, Mar 31, 2:23 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 223 PM EDT Mon Mar 31 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 223 PM EDT Mon Mar 31 2025 -Showers and lightning storms late this afternoon and evening, mainly along and south of the I-4 corridor, with a sea breeze collision across the eastern peninsula. Some storms may be strong with the primary threat gusty winds, lightning strikes, small hail, and torrential downpours. -Warming trend through this week and into the weekend with peak heat indices reaching the lower 90s west of I-95. -Isolated showers and storms Tuesday before becoming dry once again mid week with no mentionable rain chances through the weekend. && .DISCUSSION... Issued at 223 PM EDT Mon Mar 31 2025 Current-Tonight...A rough start earlier today with the low clouds and patchy fog around, in part, from the moisture from last evening's storms. However, still unseasonably warm with temp maxes realizing the M80s at the coast and U80s to around 90F into the interior. This will push peak afternoon heat indices in the L90s for many locations - esp W of I-95. A weak frontal boundary continues to sag into the Deep South and will settle across the Gulf Coast States and north Florida late today/evening. SSW/SW winds this aftn 8-12 mph across the interior and 10-15 mph at the coast, though winds "back" to ESE/SE here with a delayed sea breeze later in the afternoon. There will be minimal movement inland or it may just be pinned along the coast, esp along the Volusia coast - should it develop this far north. The WCSB will push well inland with ISOLD-WDLY SCT convective coverage in association, and expect a collision this evening across the eastern peninsula with its EC counterpart which could promote ISOLD coverage itself ahead of any collision. SCT showers/lightning storms will result from the collision of both boundaries near the east coast and steering flow (WRLY) aloft will take this activity out across the intracoastal and near shore Atlc waters this evening. A few storms could be locally strong near the coast with frequent lightning strikes, gusty winds up to around 50 mph, small hail, and torrential downpours. There will be a modest increase in PWATs (1.50- 1.70 inches) near any sea breeze or mesoscale boundary collisions across our coastal counties. Temps aloft remain fairly cool (H500: -10C to -11C). Land areas will remain dry later this evening and overnight as SW winds become light. Overnight mins continue mild and in the 60s areawide. Expect some thinning of skies thru the night from the earlier convection. There may be some patchy fog formation at least across the I-4 corridor and perhaps thru central Osceola/north Brevard; cannot rule out some patchy fog southward thru the Treasure Coast and Okeechobee County as well, but low confidence has kept inclusion absent for these areas presently. Tue-Tue Night...Mainly zonal flow aloft in the mid-levels with no significant shortwave activity across the region as high pressure begins to amplify late in the period NE of the Bahamas. At the surface, the former frontal boundary to the north becomes diffuse and washes out. Some ongoing convection out ahead of this feature may approach Lake/Volusia counties late morning or early afternoon if it is able to hold together and/or re-generate. The pressure gradient is weak with light "offshore" morning winds transitioning onshore in the afternoon along the coast as the ECSB develops and pushes inland. With some residual moisture around from the previous boundary and a likely sea breeze collision over the interior in the afternoon, we could see ISOLD shower and storm development late in the day/early evening, and generally from central Osceola-central Brevard northward. Steering flow remains WRLY, so any activity able to develop will either diminish or move off of the Volusia/Brevard coasts by around mid-evening, with dry conditions overnight. Above normal temperatures continue, with highs in the U80s across the interior and L-M80s along the coast. Min temps will fall into the M- U60s, to 70F in the Greater Orlando area. Wed-Mon...Previous Extended Forecast Discussion Modified...Mid-upper level high pressure across the western Atlc will extend back across the Florida peninsula and dominate local weather while finally weakening and slowly shifting eastward late in the period. At the surface, high pressure across the Northeast on Tuesday will slowly shift southward out into the western Atlantic through early next week, with associated ridge axis east-west oriented north of the area, but shifting further south across the central FL peninsula later in the weekend. Locally southeast winds will persist through much of the period, with speeds generally around 10 mph across the interior, and 10-15 mph along the coast. Winds shift south on Sun and southwest on Mon with the approach of the next frontal boundary. The east coast sea breeze is forecast to form and push inland each afternoon through the weekend. No mentionable rain chances, yet, through the weekend, with rain chances (20-40 percent) returning on Mon ahead of the frontal boundary. Temperatures will remain well above normal, with afternoon highs reaching the U80s to L90s across the interior, and L-M80s along the coast. Peak afternoon heat indices will approach L90s each day, mainly W of I-95. Overnight mins mainly in the 60s areawide - also well above climo. && .MARINE... Issued at 223 PM EDT Mon Mar 31 2025 Remainder of Afternoon-Tonight...A weak frontal boundary lies north of the local waters, hence SW winds out ahead of it, though they will "back" this afternoon to S/SE with sea breeze formation along the coast. Speeds 8-15 kts. Winds will again veer SW/W later this evening/overnight, post evening convection. Late day showers and lightning storms are forecast to develop inland or along the coast as there will be a sea breeze collision across the eastern peninsula. Steering flow will take these ISOLD-SCT storms off of the coast and across the intracoastal and near shore Atlc waters into this evening. A few storms could be strong with primary affects cloud-to-water lightning strikes, gusty winds, small hail, torrential downpours, and perhaps a brief waterspout. Mariners should keep an eye to the sky late today/early evening for developing/approaching storms. Else, seas 3-4 ft near shore and 4-5 ft offshore (north of Sebastian Inlet). Winds/seas locally higher invof storms. Tue-Fri...Previous Extended Marine Forecast Discussion Modified...A weak frontal boundary will stall over northern Florida before washing out on Tue. High pressure will then dominate the local waters by mid-week with generally favorable boating conditions through the period. South to southwest winds around 10 KT on Tue will back to the southeast in the afternoon with the formation of the east coast sea breeze. Southeast winds will increase to around 15 KT on Wed, and 15-20 KT on Thu before diminishing to around 15 KT once again on Fri. Mostly dry conditions are forecast through late week, except for isolated to scattered showers mainly north of Sebastian Inlet on Tue and Tue night. && .AVIATION... (18Z TAFs) Issued at 145 PM EDT Mon Mar 31 2025 Mainly VFR forecast thru this TAF period, with the exception of SHRA/TSRA 20z-03z and fog potential after 07z-08z Tue. across the interior. SSW generally 10 kt with gusts around 15 kt at the coast this afternoon. Iso/sct SHRA/TSRA are expected to develop near or just east of MCO around 20-21z, pushing toward TIX/MLB after 22z. TEMPOs were maintained there. Farther south, lingering SHRA/TSRA at VRB-FPR lingers thru 02-03z before dissipating and moving offshore. Any storm will be capable of wind gusts 35 knots or higher. Model guidance is depicting some fog development, primarily at LEE, though coverage may expand in later model runs to include ISM/MCO. Included reduced VIS at LEE to show a trend 08z-14z Tue. Additional SHRA or iso TSRA may approach LEE/DAB after 13z-14z. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 84 68 84 / 10 20 10 10 MCO 68 89 70 87 / 10 20 10 10 MLB 65 84 69 84 / 30 10 10 10 VRB 65 86 69 84 / 40 10 10 10 LEE 68 87 69 89 / 10 20 0 10 SFB 67 89 69 89 / 10 20 0 10 ORL 68 89 71 89 / 10 20 10 10 FPR 65 86 69 84 / 30 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Sedlock AVIATION...Schaper
Hazardous weather outlook, Mar 31, 10:20 AM EDT, 7 hours 58 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1020 AM EDT Mon Mar 31 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-010300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1020 AM EDT Mon Mar 31 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...This Afternoon and tonight. .THUNDERSTORM IMPACT... Scattered lightning storms will develop this afternoon and evening. Conditions are favorable for a few of these storms to become strong, especially along the coast. The main storm hazards will be gusty winds up to around 50 mph, lightning strikes, small hail, and locally heavy downpours. .RIP CURRENT AND SURF IMPACT... A Moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. At least a Moderate Risk of dangerous rip currents will exist at all central Florida Atlantic beaches this week. A lower coverage of lightning storms is forecast Tuesday afternoon with the main storm hazards being gusty winds, lightning strikes and locally heavy downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Effective March 31, 2025, the National Weather Service in Melbourne will discontinue the issuance of this product, the text hazardous weather outlook. Hazardous weather information will continue to be available through the graphical hazardous weather outlook, the area forecast discussion as well as our website, please email any questions or comments to Will Ulrich, Warning Coordination Meteorologist. Sedlock/Watson
In the hours before
Special weather statement, Mar 31, 5:03 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
503 PM EDT Mon Mar 31 2025
FLZ044-045-144-312145-
Northern Lake County FL-Orange FL-Southern Lake County FL-
503 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT LAKE AND NORTHWESTERN ORANGE
COUNTIES THROUGH 545 PM EDT...
At 503 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paisley to 9 miles northeast of Dade City.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Minneola, Pine Lakes, Paradise Heights, Oakland, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2872 8195 2896 8180 2896 8166 2898 8166
2899 8136 2871 8145 2871 8146 2862 8148
2835 8178 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 2103Z 268DEG 14KT 2893 8155 2843 8206
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Mar 31, 5:49 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
549 PM EDT Mon Mar 31 2025
FLZ041-044-312230-
Northern Lake County FL-Inland Volusia FL-
549 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES THROUGH 630 PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm over
Paisley, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pine Lakes, Orange City, Altoona, Lake Mack-Forest Hills, and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2920 8137 2894 8118 2880 8159 2895 8170
2896 8169 2896 8166 2898 8166
TIME...MOT...LOC 2149Z 242DEG 20KT 2896 8153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Mar 31, 5:55 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
555 PM EDT Mon Mar 31 2025
FLZ045-053-312230-
Osceola FL-Orange FL-
555 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 630 PM EDT...
At 554 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Hart, or near Narcoossee, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Hart, Austin Tindall Park, Wedgefield, Lake Nona, and
Narcoossee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2829 8126 2841 8133 2853 8108 2833 8099
TIME...MOT...LOC 2154Z 248DEG 21KT 2836 8123
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Mar 31, 6:06 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
606 PM EDT Mon Mar 31 2025
FLZ041-141-312300-
Coastal Volusia FL-Inland Volusia FL-
606 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL VOLUSIA COUNTY
THROUGH 700 PM EDT...
At 606 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Daytona Beach, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ormond Beach Airport, Ormond-By-the-Sea, Allandale, DeLand Highlands,
and Ormond Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2943 8107 2914 8092 2894 8120 2920 8138
2926 8132 2927 8115 2928 8115 2941 8116
2942 8114 2942 8111 2943 8111
TIME...MOT...LOC 2206Z 242DEG 15KT 2919 8121
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:14 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| Mar 30, 8:42 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Mar 31, 5:03 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Mar 31, 5:49 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Mar 31, 5:55 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Mar 31, 6:06 PM EDT | Special Weather Statement | MLB | Volusia | 54 min |
| Mar 31, 6:08 PM EDT | Special Marine Warning | MLB | 67 min | |
| Mar 31, 6:30 PM EDT | Special Weather Statement | MLB | Seminole | 60 min |
| Mar 31, 6:59 PM EDT | Special Weather Statement | MLB | Seminole | 61 min |
| Mar 31, 7:07 PM EDT | Special Marine Warning | MLB | 83 min | |
| Mar 31, 7:14 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 31 min |
| Mar 31, 7:19 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Mar 31, 7:56 PM EDT | Special Weather Statement | MLB | Brevard, Okeechobee | 34 min |
| Mar 31, 7:59 PM EDT | Special Marine Warning | MLB | 91 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.